MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 2-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 2-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405074
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 405074 batch # 4166281.We have had several reported events of leaking when using this syringe with a luer spinal needle (item 405074 22g x 2.5in quincke needle) to administer intrathecal chemotherapy.This is causing concern due to hazardous drug exposure and the risk that a patient won¿t receive the full amount of chemotherapy.
 
Event or Problem Description
Additional information: for clarity, this leaking has been reported multiple times.Only one needle and syringe set was saved from an exact event, but i have multiple other samples of products not used on a patient but coming from the same lot numbers.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.The patient did not receive the full dose of chemotherapy but was unharmed could you please confirm if syringe lot 4078418 is also experiencing leakage issues? leaks have been reported with multiple sizes of spinal needles and it is unknown if all these syringes were from the same lot during these events.Could you please specify the exact location where the leak occurred on the product? leaking occurs from the hub of the spinal needle, around the slip-tip syringe.Clinicians state that they have to forcefully press the slip tip syringe into the hub of the needle to prevent leaking, and that this amount of force is greater than they have had to use to achieve a secure connection prior to these events.I have numerous samples.I do not know the lot numbers of the specific items that were used and saved from patient care.This sample is also contaminated with hazardous drug.Please confirm if the products with hazardous drug can be returned and whether all samples can be returned in the same shipping box/label.
 
Additional Manufacturer Narrative
Six 22ga needles with lot numbers 2129330, 2334748, and 4166281 were received by our quality team for investigation.Through visual inspection, the needles had all their components one needle, one stylet and a shield.No defects or issues observed on the needles.Functional, and dimensional characteristics were performed.All test performed were found within specification requirements, no leak observed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.It is recommended to use syringes compatible with iso standards.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
NEEDLE SPINAL S/SU 22GA 2-1/2IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20747334
Report Number2618282-2024-00169
Device Sequence Number18233353
Product Code BSP
UDI-Device Identifier00382904050740
UDI-Public(01)00382904050740
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405074
Device Lot Number4166281
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown